ADVERTISEMENT

Q. I took Etizolam for headache and dizziness and became dependent. Kindly help to overcome it.

Answered by
Dr. Anjali Viswanath
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 14, 2021

Hello doctor,

I was suffering from iron deficiency for the last two months. I was getting a headache, dizziness, and muscle pains, so I asked my doctor to give me sleeping pills. He gave Etizolam 0.25 mg once at night for 20 days. But I started buying it on my own from the chemist, and now I have been taking it for two months. I do not have any anxiety or depression problems. I just ignorantly took it to get early sleep because I was suffering from headaches from iron deficiency. I did not know at that time it can be dangerous and dependency will happen. Now how should I stop taking it? Should I take 0.125 mg for two weeks? And then half again for two other weeks? Can you please help me with the gradual taper?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Yes, you are right. You become dependent on these tablets when you take it regularly. Since you have no anxiety symptoms you can slowly taper and stop it. Take half of the tablet for two days and then stop it. See if you have any sleep disturbances. It is unlikely to have sleep disturbance. If you have any sleep disturbance. Please consult.

Thank you doctor,

I am in a big problem. I took 0.125 mg Etizolam for five days, and I had withdrawal and stopped it. But now, when I do not take it at night, my whole body shakes, vibrates, tightens, and I get pain in my body. I am unable to leave them now. All the local doctors gave me Paroxetine for covering withdrawal, and another doctor gave me Paroxetine and Clonazepam. They are not acknowledging that it is due to withdrawal symptoms. So now what should I do? Should I switch to just Clonazepam and get stable and then taper gradually from there?

#

Hello,

Welcome back to icliniq.com.

This happens sometimes. You have become dependant on Benzodiazepines. Now you have to treat the dependence with long-acting Benzodiazepines like Diazepam and slowly taper it. Please get a consultation to treat your dependence.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to overcome my low confidence, and poor concentration?

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

I am experiencing heavy shoulders and getting anxious that it could be a heart attack. Please help.

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

Can I take anxiety medicines in pregnancy?

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.